Migraine accompagnee after transseptal puncture

Luc Jordaens, P Janse, T (Tamás) Szili-Torok, Yves Belle

Research output: Contribution to journalArticleAcademic

4 Citations (Scopus)

Abstract

Migraine has never been reported as a complication of transseptal puncture for ablation of atrial fibrillation. We studied its incidence before and after such procedures after observing some striking new migraine in several patients. A total of 8% of procedures for pulmonary vein isolation with a 15 Fr sheath used for transseptal puncture were associated with new headache with ocular symptoms or migraine within three months. Exacerbation of pre-existing migraine was reported in another 7% of procedures. More complaints were seen in redo procedures. The questionnaires were performed at three months after the intervention and there was no more evidence of persisting flow over the atrial septum at that time, when most complaints had already disappeared. This has important implications for follow-up after ablation for atrial fibrillation. (Neth Heart J 2010;18:374-5.)
Original languageUndefined/Unknown
Pages (from-to)374-375
Number of pages2
JournalCardiologie (Hoogland)
Volume18
Issue number7-8
Publication statusPublished - 2010

Cite this